Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The character of $ \omega \sb{1}$ in first countable spaces

Author: William G. Fleissner
Journal: Proc. Amer. Math. Soc. 62 (1977), 149-155
MSC: Primary 54A25; Secondary 04A20
MathSciNet review: 0438272
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We define a cardinal function $ \chi (P,Q)$, where P and Q are properties of topological spaces. We show that it is consistent and independent that $ \chi ({\omega _1},\;{\text{first}}\;{\text{countable}}) = {\omega _1}$.

References [Enhancements On Off] (What's this?)

  • [D] K. Devlin, Aspects of constructibility, Lecture Notes in Math., vol. 354, Springer-Verlag, Berlin and New York, 1973. MR 0376351 (51:12527)
  • [D'] -, Kurepa's hypothesis and the continuum, Fund. Math. 89 (1975), 23-31. (See Added in Proof, p. 30.) MR 0398826 (53:2677)
  • [F] W. Fleissner, Normal Moore spaces in the constructible universe, Proc. Amer. Math. Soc. 46 (1974), 294-298. MR 50 #14682. MR 0362240 (50:14682)
  • [F'] -, A normal collectionwise Hausdorff, not collectionwise normal space, General Topology and Appl. 6 (1976), 57-74. MR 0391032 (52:11854)
  • [H] S. Hechler, On the existence of certain cofinal subsets of $ ^\omega \omega $, Proc. Sympos. Pure Math., vol. 13, part 2, Amer. Math. Soc., Providence, R. I., 1974, pp. 155-173. MR 50 #12716. MR 0360266 (50:12716)
  • [J] T. Jech, Trees, J. Symbolic Logic 36 (1971), 1-14. MR 44 #1560. MR 0284331 (44:1560)
  • [Ju] I. Juhász, Consistency results in topology, Logic Handbook (to appear).
  • [JW] I. Juhász and W. Weiss, On a problem of Sikorski, Fund. Math. (to appear) MR 509548 (80g:54006)
  • [M] W. Mitchell, Aronszajn trees and the independence of the transfer property, Ann. Math. Logic 5 (1972), 21-46. MR 47 #1612. MR 0313057 (47:1612)
  • [R] M. E. Rudin, Lectures on set theoretic topology, CBMS Regional Conf. Ser. in Math., no. 23, Amer. Math. Soc., Providence, R.I., 1975. MR 51 #4128. MR 0367886 (51:4128)
  • [Sh] S. Shelah, Decomposing uncountable squares into countably many chains (to appear).
  • [S] J. H. Silver, The independence of Kurepa's conjecture and two-cardinal conjectures in model theory, Proc. Sympos. Pure Math., vol. 13, part 1, Amer. Math. Soc., Providence, R.I., 1971, pp. 383-390. MR 43 #3112.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54A25, 04A20

Retrieve articles in all journals with MSC: 54A25, 04A20

Additional Information

PII: S 0002-9939(1977)0438272-7
Keywords: Cardinal functions in topology, diamond plus, Kurepa's hypothesis
Article copyright: © Copyright 1977 American Mathematical Society